Duke Mathematical Journal

Perturbation of scattering poles for hyperbolic surfaces and central values of L-series

Yiannis N. Petridis

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 103, Number 1 (2000), 101-130.

First available in Project Euclid: 17 August 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11F72: Spectral theory; Selberg trace formula
Secondary: 11F67: Special values of automorphic $L$-series, periods of modular forms, cohomology, modular symbols


Petridis, Yiannis N. Perturbation of scattering poles for hyperbolic surfaces and central values of L -series. Duke Math. J. 103 (2000), no. 1, 101--130. doi:10.1215/S0012-7094-00-10316-X. http://projecteuclid.org/euclid.dmj/1092749400.

Export citation


  • A. Atkin and J. Lehner, Hecke operators on $\Gamma_0(m)$, Math. Ann. 185 (1970), 134--160.
  • E. Balslev and A. Venkov, Stability of character resonances, preprint, Center for Mathematical Physics and Stochastics, Department of Mathematical Sciences, Univ. of Aarhus, January 1999.
  • J. B. Conrey, More than two fifths of the zeros of the Riemann zeta function are on the critical line, J. Reine Angew. Math. 399 (1989), 1--26.
  • J. B. Conrey, A. Ghosh, and S. M. Gonek, Simple zeros of the Riemann zeta-function, Proc. London Math. Soc. (3) 76 (1998), 497--522.
  • J. Cremona, Algorithms for Modular Elliptic Curves, Cambridge Univ. Press, Cambridge, 1992.
  • L. Faddeev, Expansion in eigenfunctions of the Laplace operator on the fundamental domain of a discrete group on the Lobacevskii plane, Trans. Moscow Math. Soc. 17 (1967), 357--386.
  • R. Froese and M. Zworski, Finite volume surfaces with resonances far from the unitarity axis, Internat. Math. Res. Notices 1993, 275--277.
  • S. M. Gonek, Mean values of the Riemann zeta function and its derivatives, Invent. Math. 75 (1984), 123--141.
  • --. --. --. --., ``An explicit formula of Landau and its applications to the theory of the zeta-function'' in A Tribute to Emil Grosswald: Number Theory and Related Analysis, Contemp. Math. 143, Amer. Math. Soc., Providence, 1993, 395--413.
  • A. Good, Approximative Funktionalgleichungen und Mittelwertsätze für Dirichletreihen, die Spitzenformen assoziiert sind, Comment. Math. Helv. 50 (1975), 327--361.
  • I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products, $5$th ed., ed. Alan Jeffrey, Academic Press, Boston, 1994.
  • D. Hejhal, The Selberg Trace Formula for $\PSL(2, \R )$, Vol. 2, Lecture Notes in Math. 1001, Springer, Berlin, 1983.
  • M. N. Huxley, ``Scattering matrices for congruence subgroups'' in Modular Forms (Durham, 1983), Ellis Horwood Ser. Math. Appl. Statist. Oper. Res., Horwood, Chichester, 1984, 141--156.
  • T. Kato, A Short Introduction to Perturbation Theory for Linear Operators, Springer, New York, 1982.
  • S. Lang, $\SL_2(\R)$, Grad. Texts in Math. 105, Springer, New York, 1985.
  • P. Lax and R. Phillips, Scattering Theory for Automorphic Functions, Ann. of Math. Stud. 87, Princeton Univ. Press, Princeton, 1976.
  • H. Montgomery, ``The pair correlation of zeros of the zeta function'' in Analytic Number Theory (St. Louis, Mo., 1972), Proc. Sympos. Pure Math. 24, Amer. Math. Soc., Providence, 1973, 181--193.
  • W. Müller, Spectral geometry and scattering theory for certain complete surfaces of finite volume, Invent. Math. 109 (1992), 265--305.
  • --. --. --. --., On the analytic continuation of rank one Eisenstein series, Geom. Funct. Anal. 6 (1996), 572--586.
  • A. Odlyzko, On the distribution of spacings between zeros of the zeta function, Math. Comp. 48 (1987), 273--308.
  • Y. Petridis, On the singular set, the resolvent and Fermi's golden rule for finite volume hyperbolic surfaces, Manuscripta Math. 82 (1994), 331--347.
  • --. --. --. --., Spectral data for finite volume hyperbolic surfaces at the bottom of the continuous spectrum, J. Funct. Anal. 124 (1994), 61--94.
  • --. --. --. --., ``Variation of scattering poles for conformal metrics'' in Spectral Problems in Geometry and Arithmetic (Iowa City, Iowa, 1997), Contemp. Math. 237, Amer. Math. Soc., Providence, 1999, 149--158.
  • R. Phillips and P. Sarnak, On cusp forms for co-finite subgroups of $\PSL(2,\R)$, Invent. Math. 80 (1985), 339--364.
  • --. --. --. --., Perturbation theory for the Laplacian on automorphic functions, J. Amer. Math. Soc. 5 (1992), 1--32.
  • R. Rankin, Contributions to the theory of Ramanujan's function $\tau (n)$ and similar arithmetical functions, I: The zeros of the function $\sum_n=1^\infty\tau (n)/n^s$ on the line $\Re s=13/2$, Proc. Cambridge Philos. Soc. 35 (1939), 351--356.
  • --. --. --. --., Sums of powers of cusp form coefficients, II, Math. Ann. 272 (1985), 593--600.
  • P. Sarnak, ``On cusp forms, II'' in Festschrift in Honor of I. I. Piatetski-Shapiro on the Occasion of his Sixtieth Birthday (Ramat Aviv, 1989), Part II, Israel Math. Conf. Proc. 3, Weizmann, Jerusalem, 1990, 237--250.
  • A. Selberg, ``Remarks on the distribution of poles of Eisenstein series'' in Collected Papers, Vol. 2, Springer, Berlin, 1991, 15--45.
  • G. Shimura, The special values of the zeta functions associated with cusp forms, Comm. Pure Appl. Math. 29 (1976), 783--804.
  • E. Titchmarsh, The Theory of the Riemann Zeta-Function, 2d ed., ed. D. R. Heath-Brown, Oxford Univ. Press, New York, 1986.